MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA LP POLYAXIAL SCREW 5.5 X 45MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA LP POLYAXIAL SCREW 5.5 X 45MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 03821545
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/22/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; screws implanted in 2007 broke on both sidesaddle s1 at about the same place.They were 5.5 x45.All hardware was removed and nothing was replaced.Patient was fused at l5 - s1.
 
Additional Manufacturer Narrative
Method: risk assessment; result: the device was not returned.Design history review could not be performed due to no lot numbers available.An overweight or obese patient can produce loads on the spinal system which can lead to failure of the fixation of the device or to failure of the device itself.Obesity is defined according to the w.H.O.Standards." it was calculated that the patient activity level is high (obese).Conclusion: the probable root cause of the reported event can be patient's high bmi.
 
Event or Problem Description

Brand Name
XIA LP POLYAXIAL SCREW 5.5 X 45MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5966017
Report Number3005525032-2016-00113
Device Sequence Number71728
Product Code NKB
UDI-Device Identifier04546540149183
UDI-Public(01)04546540149183
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K060361
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number03821545
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/21/2016
Supplement Report FDA Received Date11/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight90